Alert archive / Oregon / Red Flag Warnings in 2017

Red Flag Warning 9, NWS Pendleton, OR

July 14, 2017

NWS Pendleton, OR issued this red flag warning at Jul 14, 2017, 1:48 PM PDT. It took effect at Jul 15, 2017, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2017, 1:48 PM PDT (20:48 UTC)
In effect from
Jul 15, 2017, 12:00 PM PDT
Expired
Jul 15, 2017, 9:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

111 
WWUS86 KPDT 142048
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
148 PM PDT Fri Jul 14 2017

...SCATTERED THUNDERSTORMS EXPECTED TONIGHT AND SATURDAY MORNING 
IN PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON...

...STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING...


.Mid level moisture and associated instability will move across 
eastern Oregon and southeast Washington tonight and Saturday
morning. Weak disturbances embedded in the southerly flow will 
bring the potential for scattered thunderstorms in fire weather 
zones 640, 641, 642, 643, 644, 645 and eastern 675. The 
thunderstorm activity is expected to peak during the overnight and
early morning hours, as elevated instability lingers.These high 
based storms will bring little if any precipitation and gusty 
outflow winds. Lightning Activity Levels of 3 and 6 are expected
in the warning area. The thunderstorm potential quickly moves east
and out of the area prior to midday Saturday. Gusty westerly
winds then develop for most locations west of the Blue Mountains
Saturday afternoon and evening. These gusty winds will combine
with very low humidity values to create critical fire weather 
conditions.

ORZ640-641-WAZ641-675-150600-
/O.NEW.KPDT.FW.W.0008.170715T0300Z-170715T1800Z/
/O.NEW.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
148 PM PDT Fri Jul 14 2017

...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 
640, 641 AND 675...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT 
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
640, 641, AND 675...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 8 PM this evening to 11 AM PDT
Saturday. A Red Flag Warning has also been issued from noon to 9 
PM PDT Saturday. 

* AFFECTED AREA...Oregon fire weather zones 640, 641. Washington
  fire weather zones 641 and 675.

* TIMING...Scattered dry thunderstorms are expected to develop
  during the late evening and overnight hours. Dry thunderstorms
  may linger into Saturday morning for parts of the warning area.
  Gusty westerly winds will increase Saturday afternoon and into
  Saturday evening behind a cold front.

* WIND...Westerly winds increasing to 15 to 25 mph Saturday
  afternoon and evening. Gusty and erratic outflow winds are also
  possible tonight and Saturday morning near thunderstorms.

* HUMIDITY...Afternoon humidity values between 12 to 20 percent.

* LIGHTNING ACTIVITY...LAL 3 and LAL 6 is expected across parts of
  the warning area tonight and Saturday morning. Thunderstorms
  will move east, and out of the area by Saturday afternoon.

* PRECIPITATION...Most storms will be dry or nearly dry, with 
  precipitation amounts under a tenth of an inch.

* IMPACTS...Cloud to ground lightning strikes may create new fire
  starts. Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...lightning...low relative humidity...and hot 
temperatures can contribute to extreme fire behavior.

&&

$$

ORZ642>645-WAZ643-645-150600-
/O.UPG.KPDT.FW.A.0005.170715T0000Z-170715T1200Z/
/O.NEW.KPDT.FW.W.0008.170715T0300Z-170715T1800Z/
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
148 PM PDT Fri Jul 14 2017

...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 642, 643, 644, AND 645...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 8 PM this evening to 11 AM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* TIMING...Isolated to scattered thunderstorms will develop late 
  this evening, overnight and into Saturday morning. 

* LIGHTNING ACTIVITY...LAL levels 3 and LAL 6 are expected within
  the warning area.

* PRECIPITATION...Most storms will be dry or nearly dry, with 
  precipitation amounts under a tenth of an inch.

* IMPACTS...Cloud to ground lightning strikes may create new fire
  starts. Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ639-WAZ639-150600-
/O.NEW.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
East Slopes of the Northern Oregon Cascades-
East Slopes of the Southern Washington Cascades-
148 PM PDT Fri Jul 14 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Saturday. 

* AFFECTED AREA...Fire weather zone 639 in Washington and Oregon.

* TIMING...Westerly winds will increase Saturday afternoon and
  evening behind a surface front. Humidity values will reach
  critical values during the afternoon and early evening hours.

* WIND...West winds 15 to 25 mph, with gusts up to 35 mph in the
  Columbia Gorge.

* HUMIDITY...19 to 29 percent.

* LIGHTNING ACTIVITY...No thunderstorms expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$
4 follow-up statements
853 
WWUS86 KPDT 150552
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
1052 PM PDT Fri Jul 14 2017

...A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT AND SATURDAY 
IN PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON...

...BREEZY AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE 
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING...

.Mid level moisture and associated instability will move across
eastern Oregon and southeast Washington overnight and Saturday 
morning. Weak disturbances embedded in the southerly flow will 
bring the potential for isolated thunderstorms in fire weather 
zones 640, 641, 642, 643, 644, 645 and eastern 675. The 
thunderstorm activity is expected to peak during the overnight and
early morning hours, as elevated instability lingers.These high 
based storms will bring little if any precipitation and gusty 
outflow winds. Lightning Activity Levels of 3 and 6 are expected 
in the warning area. The thunderstorm potential quickly moves east
and out of the area prior to midday Saturday. Gusty westerly 
winds then develop for most locations west of the Blue Mountains 
Saturday afternoon and evening. These gusty winds will combine 
with very low humidity values to create critical fire weather 
conditions.

ORZ640-641-WAZ641-675-151600-
/O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/
/O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
1052 PM PDT Fri Jul 14 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY
FOR FIRE WEATHER ZONES 640, 641 AND 675...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY FOR FIRE WEATHER ZONES 640, 641 AND 675...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 8 PM this evening to 11 AM PDT
Saturday. A Red Flag Warning has also been issued from noon to
9 PM PDT Saturday.

* AFFECTED AREA...Oregon fire weather zones 640, 641. Washington 
  fire weather zones 641 and 675. 

* TIMING...Isolated dry thunderstorms are still possible overnight.
  Dry thunderstorms may linger into Saturday morning for parts of
  the warning area. Gusty westerly winds will increase Saturday 
  afternoon and into Saturday evening behind a cold front.

* WIND...Westerly winds increasing to 15 to 25 mph Saturday
  afternoon and evening. Gusty and erratic outflow winds are also
  possible near thunderstorms.

* HUMIDITY...Afternoon humidity values between 12 to 20 percent.

* LIGHTNING ACTIVITY...LAL 3 and LAL 6 is expected across parts of
  the warning area overnight and Saturday morning. Thunderstorms 
  will move east, and out of the area by Saturday afternoon. 

* PRECIPITATION...Most storms will be dry or nearly dry, with 
  precipitation amounts under a tenth of an inch.

* IMPACTS...Cloud to ground lightning strikes may create new 
  firestarts. Any fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...lightning...low relative humidity...and hot
temperatures can contribute to extreme fire behavior.

&&

$$

ORZ642>645-WAZ643-645-151600-
/O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
1052 PM PDT Fri Jul 14 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 642, 643, 644, AND 645...

* TIMING...Isolated thunderstorms will be possible overnight and 
  into Saturday morning. 

* LIGHTNING ACTIVITY...LAL levels 3 and LAL 6 are expected 
  within the warning area. 

* PRECIPITATION...Most storms will be dry or nearly dry, with 
  precipitation amounts under a tenth of an inch.

* IMPACTS...Cloud to ground lightning strikes may create new 
  firestarts. Any fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ639-WAZ639-151600-
/O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
East Slopes of the Northern Oregon Cascades-
East Slopes of the Southern Washington Cascades-
1052 PM PDT Fri Jul 14 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
639...

* AFFECTED AREA...Fire weather zone 639 in Washington and 
  Oregon. 

* TIMING...Westerly winds will increase Saturday afternoon and 
  evening behind a surface front. Humidity values will reach 
  critical values during the afternoon and early evening hours.

* WIND...West winds 15 to 25 mph, with gusts up to 35 mph in 
  the Columbia Gorge. 

* HUMIDITY...19 to 29 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$
353 
WWUS86 KPDT 151558
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
858 AM PDT Sat Jul 15 2017

...ISOLATED THUNDERSTORMS CONTINUE THIS MORNING FOR PORTIONS OF 
EASTERN OREGON AND SOUTHEAST WASHINGTON...

...BREEZY AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.Weak disturbances embedded in the southerly flow are bringing
isolated thunderstorms this morning over far northeast Oregon and
southeast Washington. The storms are moving off to the northeast
around 40 mph. The storms will mainly affect locations north and 
east of a Dayville---Hermiston---Hanford line. The main
disturbance is forecast to move out of the forecast area by
midday. There could still be a few isolated thunderstorms
lingering mainly in Wallowa county during the afternoon hours.
Gusty westerly winds between 15 to 25 mph then develop for most 
locations west of the Blue Mountains by this afternoon and 
evening. These gusty winds will combine with very low humidity 
values to create critical fire weather conditions. Afternoon
humidity values are expected to be between 15 to 25 percent.

ORZ640-641-WAZ641-675-151830-
/O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/
/O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
858 AM PDT Sat Jul 15 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 640, 641, AND 675... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 640, 641, 641, AND 675...

* AFFECTED AREA...Fire weather zones 640, 641 and 675.

* TIMING...Isolated thunderstorms will continue to affect parts of
  the area this morning. Gusty westerly winds will increase this
  afternoon and evening behind a cold front.

* WIND...Westerly winds increasing to 15 to 25 mph by afternoon
  and evening. Gusty and erratic outflow winds are also possible
  near thunderstorms this morning.

* HUMIDITY...Afternoon humidity values between 12 to 20 percent.

* LIGHTNING ACTIVITY...LAL 3 and LAL 6 is expected across parts of
  the warning area this morning. Thunderstorms will move east, and
  out of the area by afternoon.

* PRECIPITATION...Most storms will be dry or nearly dry, with 
  precipitation amounts under a tenth of an inch.

* IMPACTS...Cloud to ground lightning strikes may create new 
  fire starts. Any fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...lightning...low relative humidity...and hot
temperatures can contribute to extreme fire behavior.

&&

$$

ORZ642>645-WAZ643-645-151800-
/O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
858 AM PDT Sat Jul 15 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 642, 643, 644, AND 645...

* TIMING...Isolated thunderstorms will continue to affect parts of
  the area through late morning.
  

* LIGHTNING ACTIVITY...LAL levels 3 and LAL 6 are expected 
  within the warning area.

* PRECIPITATION...Most storms will be dry or nearly dry, with 
  precipitation amounts under a tenth of an inch.

* IMPACTS...Cloud to ground lightning strikes may create new 
  fire starts. Any fires that develop will likely spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...lightning...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior.

&&

$$

ORZ639-WAZ639-151830-
/O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
East Slopes of the Northern Oregon Cascades-
East Slopes of the Southern Washington Cascades-
858 AM PDT Sat Jul 15 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 639 IN OREGON AND 639 IN WASHINGTON...

* AFFECTED AREA...Fire weather zone 639 in Washington and Fire
  weather zone 639 in Oregon. 

* TIMING...Westerly winds will increase by early afternoon and
  continue through the evening, behind a surface front. Humidity 
  values will reach critical values during the afternoon and early
  evening hours.

* WIND...West winds 15 to 25 mph, with gusts up to 35 mph in 
  the Columbia Gorge.

* HUMIDITY...19 to 29 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$
150 
WWUS86 KPDT 151801
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
1101 AM PDT Sat Jul 15 2017

...RED FLAG WARNING FOR LIGHTNING WILL EXPIRE AT 11 AM PDT THIS
MORNING...

...BREEZY AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.A few isolated thunderstorms may linger mainly in Wallowa county
through the afternoon hours. Thunderstorm activity has moved out 
of the rest of the warning area. Otherwise, gusty westerly winds 
between 15 to 25 mph will develop for most locations west of the 
Blue Mountains this afternoon and evening. Gusts up to 35 mph will
be possible in the Eastern Columbia Gorge during this time. These
gusty winds will combine with very low humidity values to create 
critical fire weather conditions. Afternoon humidity values are 
expected to be between 15 to 25 percent...except 20 to 30 percent 
in the Eastern Columbia Gorge. Humidity values should gradually 
increase by late evening. At the same time the winds should 
gradually decrease overnight.

ORZ640-641-WAZ641-675-160400-
/O.EXP.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/
/O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
1101 AM PDT Sat Jul 15 2017

...RED FLAG WARNING FOR LIGHTNING WILL EXPIRE AT 11 AM PDT THIS 
MORNING FOR FIRE WEATHER ZONES 640, 641, AND 675...

...RED FLAG WARNING FOR WIND AND VERY LOW HUMIDITY REMAINS IN 
EFFECT UNTIL 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 640, 
641, AND 675...


* AFFECTED AREA...Fire weather zones 640, 641 and 675.

* TIMING...The thunderstorm activity has now moved out of the
  area. Breezy to wind conditions will develop in the afternoon.
  Winds will peak in the late afternoon and early evening hours.

* WIND...Westerly winds increasing to 15 to 25 mph by afternoon
  and evening.

* HUMIDITY...Afternoon humidity values between 12 to 20 percent.

* LIGHTNING ACTIVITY...No additional thunderstorms expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and hot temperatures can 
contribute to extreme fire behavior.

&&

$$

ORZ642>645-WAZ643-645-151915-
/O.EXP.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/
Southern Blue and Strawberry Mountains-
Northern Blue Mountains of Oregon-Central Blue Mountains-
Wallowa District-Blue Mountains of Washington-Asotin County-
1101 AM PDT Sat Jul 15 2017

...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642,
643, 644, AND 645...

Much of the thunderstorm activity has now moved out of the area. A
few isolated thunderstorms could redevelop over far eastern fire 
weather zone 644 and 645 through the afternoon hours.

$$

ORZ639-WAZ639-160400-
/O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/
East Slopes of the Northern Oregon Cascades-
East Slopes of the Southern Washington Cascades-
1101 AM PDT Sat Jul 15 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN
OREGON AND 639 IN WASHINGTON...

* AFFECTED AREA...Fire weather zone 639 in Washington and Fire 
  weather zone 639 in Oregon. 

* TIMING...Westerly winds will increase by early afternoon and 
  continue through the evening, behind a surface front. 
  Humidity values will reach critical values during the 
  afternoon and early evening hours. 

* WIND...West winds 15 to 25 mph, with gusts up to 35 mph in 
  the Columbia Gorge.

* HUMIDITY...19 to 29 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$
342 
WWUS86 KPDT 160350
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
850 PM PDT Sat Jul 15 2017


ORZ639>641-WAZ639-641-675-160500-
/O.EXP.KPDT.FW.W.0009.000000T0000Z-170716T0400Z/
East Slopes of the Northern Oregon Cascades-
Central Mountains of Oregon-Lower Columbia Basin of Oregon-
East Slopes of the Southern Washington Cascades-
Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
850 PM PDT Sat Jul 15 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR FIRE
WEATHER ZONES 639, 639, 640, 641, 641, AND 675...

Winds will continue through the evening then decrease slightly
overnight. Humidities are rising and no longer in the critical low
ranges. However, there could still be some rapid fire growth on 
existing fires before the winds decrease.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 14, 11:25 AM PDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 14, 11:25 AM PDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1125 AM PDT Fri Jul 14 2017

Updated AVIATION Discussion

.SHORT TERM...satellite showing clear skies over the region this
morning. Should remain sunny through the day with some cumulus
developing over the mountains later in the afternoon. Expecting
high temperatures to be a few degrees warmer than yesterday with
most locations in the 90s. Winds will be lighter. Models and
satellite continue to indicate a weak disturbance moving
northward across the area tonight into Saturday with mid level
moisture and instability. Scattered thunderstorms are possible.
Larger upper level trough approaching the Pacific northwest on
Saturday will increase westerly winds during the day. 94

.AVIATION...18Z TAFs...VFR conditions will prevail through next 24
hours. Southwest flow aloft will transport some mid level moisture
to western sections and mid level clouds and instability to eastern
sections. KPDT and KALW have a very slight chance of a thunderstorm
from 07-13Z; however, confidence is too low to justify adding VCTS
to the KPDT and KALW TAFs. Elsewhere, it will be too dry and stable
for thunderstorms. Cloud bases will be SCT-BKN 13-15K ft AGL. Cannot
rule out a few high based dry thunderstorms in the Lower Columbia
Basin, but again confidence is too low to add VCTS to KPSC TAF.
Widely scattered high based thunderstorms are possible 06-18Z over
the Blue Mountains. Winds will be 5-15kt. Winds could be gusty and
erratic near any thunderstorms vicinity of KPDT and KALW overnight
tonight with gusts as much as 25 to 35 kts.  Polan

&&

.FIRE WEATHER...Moisture and elevated instability is still expected
to increase late this afternoon and evening across the forecast
area. The elevated instability will linger through the overnight
hours and even into the day on Saturday for eastern areas. Weak
disturbances rotating around the ridge and ahead of the approaching
trough could initiate high based convection. The remnants of an east
Pacific tropical system currently over central California could also
increase moisture/lift overnight. Will continue with the fire
weather watch for now, and evaluate the latest high res near term
models for convective potential. Any storms that do form will likely
be dry, and fast moving. Therefore, the risk of new fire starts from
any cloud to ground lightning strikes is high in the watch area.

There is also growing concern for strong, gusty westerly winds to
develop over much of the Lower Columbia Basin, Columbia Gorge and
Central Oregon Saturday afternoon and evening. Humidity values are
also forecast to be very low, 15-25 percent, as afternoon high temps
reach the upper 80s and 90s areawide. The latest model guidance
would suggest red flag criteria could be met. Therefore, additional
fire weather headlines may be needed...and will further evaluate
with the afternoon forecast package.

&&

.PREVIOUS DISCUSSION... /issued 304 AM PDT Fri Jul 14 2017/

SHORT TERM...Today through Sunday...For the next few days a large
ridge of high pressure centered over the desert southwest will
remain over our area. An upper low and trough will remain off the
British Columbia coast today. This will keep a southwest flow over
the Pacific Northwest and it should be a sunny and warm day with
highs in the mid to upper 90s and in the mid 80s to mid 90s in
the mountains. By late this afternoon and tonight, the trough will
move closer to the coast and turn the flow more southerly. Models
show moisture being carried into the area from the south and
water vapor imagery shows a band of moisture across Central
California as well as monsoon moisture over Arizona, so it seems
probable that moisture will move into the area. Models also show
it as being at around 12000 feet as it gets here which will be
marginal for thunderstorms, but will keep a slight chance of
thunderstorms over the eastern Oregon mountains beginning this
evening and continuing through the night though coverage will
taper off to the higher mountains overnight. On Saturday, the low
will move ashore in central British Columbia and the trough will
nudge the ridge eastward. This will cool temperatures a few
degrees and the flow will turn a little to the southwest. Moisture
will be shifted east with the ridge and moisture and a slight
chance of thunderstorms will be confined mainly to the higher
mountains of eastern Oregon. Pressure gradients will tighten up
and winds will increase to 15 to 25 mph in the afternoon. Saturday
night, the moisture will progress east and out of our area with a
few showers lingering over Wallowa county Saturday night. An
almost westerly flow will develop Sunday and further cooling will
drop temperatures to the upper 70s and 80s. It should be a fair
and sunny day. Perry

LONG TERM...Sunday night through Friday...The extended forecast
will be dominated by a dry southwest flow aloft with an upper ridge
to the east and a trough well off the coast. There will be ripples
of energy moving in the flow over the forecast area from time to
time, but timing of these individual waves will be difficult. As
such can expect occasional periods of mid and high clouds. There
will also be locally breezy conditions in the eastern Columbia River
Gorge, the Kittitas Valley and possibly the Lower Columbia Basin at
times. The atmosphere will be too dry and stable to forecast any
thunderstorms or precipitation throughout the entire extended
period. Temperatures will be very warm with maximum readings mostly
above normal. As the upper ridge to the east amplifies there will be
a warming trend from near normal maximum temperatures on Monday to
about 6-8 degrees above normal on Wednesday. This puts temperatures
in the mid 80s on Monday warming to the lower to mid 90s by
Wednesday in the lower elevations and in the 70s mountains on Monday
to the lower 80s by Wednesday. Then there will be a cooling trend
for Thursday and Friday as the ridge moves a bit to the east, with
maximum temperatures back to just slightly above normal by Friday.
88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  94  62  93  58 /   0  10  10   0
ALW  97  68  95  63 /   0  10  10   0
PSC  98  63  98  59 /   0  10  10   0
YKM  97  60  97  58 /   0   0   0   0
HRI  97  61  96  61 /   0  10  10   0
ELN  92  57  89  56 /   0   0   0   0
RDM  94  54  90  46 /   0   0  10   0
LGD  96  58  91  54 /   0  20  10  10
GCD  98  59  95  55 /   0  20  10  10
DLS  92  63  88  60 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from 5 PM PDT this afternoon through late
     tonight for ORZ642>645.

WA...Fire Weather Watch from 5 PM PDT this afternoon through late
     tonight for WAZ643-645.

&&

94/99/77/83/88

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:48 PM PDTRed Flag WarningPDT21 hr

Nearby

Red Flag Warnings in Oregon, 2017Red Flag Warnings in Washington, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.